Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 14, 2019, 3:25 PM EDT for Scott County, Washington County, Indiana. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2019, 3:25 PM EDT (19:25 UTC)
- Expired
- Mar 14, 2019, 3:45 PM EDT
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Scott County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 3:43 PM EDT | TSTM WND DMG | 4 Nnw New Frankfort, IN | TREE DOWN...REPORTED AT HARDY LAKE SCOTT COUNTY INDIANA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 10:47 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712
WUUS53 KLMK 141925
SVRLMK
INC143-175-141945-
/O.NEW.KLMK.SV.W.0013.190314T1925Z-190314T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
325 PM EDT THU MAR 14 2019
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Scott County in south central Indiana...
Southeastern Washington County in south central Indiana...
* Until 345 PM EDT.
* At 324 PM EDT, a severe thunderstorm was located near New
Pekin, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Scottsburg, Vienna, Austin, Blue River, New Pekin, Little York,
Blocher, South Boston, New Liberty, and New Philadelphia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.
LAT...LON 3875 8568 3874 8568 3874 8567 3867 8560
3861 8575 3860 8579 3859 8579 3858 8581
3847 8605 3851 8609 3873 8589 3873 8585
3878 8582 3878 8580 3880 8580 3882 8576
TIME...MOT...LOC 1924Z 230DEG 52KT 3853 8600
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
131 follow-up statement
084
WWUS53 KLMK 141943
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
343 PM EDT THU MAR 14 2019
INC143-175-141953-
/O.EXP.KLMK.SV.W.0013.000000T0000Z-190314T1945Z/
Scott IN-Washington IN-
343 PM EDT THU MAR 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND SOUTHEASTERN
WASHINGTON COUNTIES WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits. However gusty winds and heavy rain are still possible with
this thunderstorm.
A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.
LAT...LON 3875 8568 3874 8568 3874 8567 3867 8560
3861 8575 3860 8579 3859 8579 3858 8581
3847 8605 3851 8609 3873 8589 3873 8585
3878 8582 3878 8580 3880 8580 3882 8576
TIME...MOT...LOC 1943Z 230DEG 52KT 3869 8575
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:18 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 14, 3:18 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
318 PM EDT Thu Mar 14 2019
.Forecast Update...
Issued 316 PM EDT Thu Mar 14 2019
We've received multiple reports of +58mph wind gusts across the
region ahead of the line of storms, so have gone ahead and upgraded
parts of the wind advisory to a high wind warning through 22z. Rest
of forecast on track.
&&
.Short Term...(This evening through Friday)
Issued at 241 PM EDT Thu Mar 14 2019
Ongoing strong to severe storms at this hour across portions of
southern Indiana and western/central Kentucky. Overall environment
so far has been conducive for supercellular storms capable of
tornadoes, large hail, and straight line damaging winds. Regional
satellite reveals breaks ahead of this line, indicating the
atmosphere should continue to destabilize and theoretically remain
favorable for strong to severe storms. High-res models have hinted
at some weakening in storms, particularly south of the Ohio River,
as we head into the late afternoon hours, before upticking in
strength again in central/eastern Kentucky by evening. Although
reasons for this are not entirely clear, satellite/radar trends for
storms generally south of the Ohio River have shown them struggling
a bit over the past hour, so the models may be on to something
despite increasing instability. That being said, will continue to
maintain the tornado watch for the current counties, with possible
extensions in duration and areal extent soon. Activity should push
out of the region by midnight.
The other story today has been the gusty winds. Gradient winds have
been pushing +50mph for many spots, and expect the strong winds to
continue through a good portion of the evening. As a result, have
extended the duration of the wind advisory to 03z tonight to account
for gusty wind potential.
.Long Term...(Friday night through Thursday)
Issued at 235 PM EDT Thu Mar 14 2019
Relatively quiet weather is expected through the weekend as the
region remains at the base of a broad 500mb trough. A strong wave
within the base of the trough may impact the region Monday, bringing
light precipitation, but there's some differences in medium range
output so will keep PoPs low for now.
Dry weather then looks to persist into the mid week timeframe. A
cold front may swing through during the Thursday/Friday timeframe
and bring additional precipitation to the region.
&&
.Aviation...(18Z TAF Issuance)
Updated at 111 PM EDT Thu Mar 14 2019
A line of strong to severe storms is currently ongoing across south-
central Indiana into western Kentucky. This line will slowly move to
the east through the afternoon, though some uncertainty remains as
to whether it will hold together or begin to break apart as some
models indicate some weakening. Regardless, will keep thunderstorms
in all TAF for a period this afternoon and evening. Gusty and
erratic winds will be possible in any thunderstorm.
Drier air will move in behind the line of storms and result in VFR
conditions, though a deck of stratus clouds may impact terminals
early tomorrow morning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 11 PM EDT /10 PM CDT/ this evening for
INZ076>079-083-084-089>092.
High Wind Warning until 6 PM EDT this evening for INZ090>092.
KY...Wind Advisory until 11 PM EDT /10 PM CDT/ this evening for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
High Wind Warning until 6 PM EDT /5 PM CDT/ this evening for
KYZ024>043-045>049-053>057-061>067-070>078-081-082.
&&
Update...DM
Short Term...DM
Long Term...DM
Aviation...DMHazardous weather outlook, Mar 14, 2:58 PM EDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 258 PM EDT Thu Mar 14 2019 KYZ033>043-045>049-053>057-063>067-073>078-081-082-151900- Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark- Larue-Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 258 PM EDT Thu Mar 14 2019 /158 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms continue to remain a threat this afternoon and evening with damaging winds as the primary threat. Tornadoes and hail are also possible. Heavy rainfall may result in localized flooding. Outside of thunderstorms, strong winds blowing from the south will gust as high as 55 mph today. Winds of this magnitude can blow around small items, topple weakly rooted trees, and make travel difficult on east-west oriented roads. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any severe weather, strong winds, heavy rainfall, or flooding impacts today. INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-151900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Butler-Edmonson-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, Morgantown, Brownsville, Russellville, Bowling Green, Franklin, and Providence 258 PM EDT Thu Mar 14 2019 /158 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... ...TORNADO WATCH 24 IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to severe thunderstorms continue to remain a threat this afternoon and evening with damaging winds as the primary threat. Tornadoes and hail are also possible. See the latest tornado watch for more details. Heavy rainfall may result in localized flooding. Outside of thunderstorms, strong winds blowing from the south will gust as high as 55 mph today. Winds of this magnitude can blow around small items, topple weakly rooted trees, and make travel difficult on east-west oriented roads. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any severe weather, strong winds, heavy rainfall, or flooding impacts today. DM
In the hours before
Local storm report, Mar 14, 3:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM NON-TSTM WND GST 3 NW OKOLONA 38.17N 85.73W
03/14/2019 M61 MPH JEFFERSON KY PUBLIC
61 MPH PEAK WIND GUST AT LOUISVILLE
INTERNATIONAL ASOS AT 256 PM EDT.
&&Local storm report, Mar 14, 3:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM NON-TSTM WND GST DANVILLE 37.65N 84.77W
03/14/2019 E60 MPH BOYLE KY BROADCAST MEDIA
*** 1 INJ ***
TREE FELL DOWN ON A WOMAN IN THE DANVILLE
AREA OF BOYLE COUNTY. WOMAN WAS TRANSPORTED
TO HOSPITAL.
&&Local storm report, Mar 14, 3:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 2 W HUNTINGBURG 38.30N 87.00W
03/14/2019 DUBOIS IN 911 CALL CENTER
TELEPHONE LINES DOWN 2 MILES WEST OF
HUNTINGBURG.
&&
CGLocal storm report, Mar 14, 3:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 2 E HUNTINGBURG 38.30N 86.92W
03/14/2019 DUBOIS IN 911 CALL CENTER
TREES DOWN EAST OF HUNTINGBURG, IN.
&&
CGLocal storm report, Mar 14, 3:20 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 1 N HAYSVILLE 38.49N 86.91W
03/14/2019 DUBOIS IN 911 CALL CENTER
TREE ACROSS ROAD 231 NORTH OF HAYSVILLE.
&&
CGLocal storm report, Mar 14, 3:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM NON-TSTM WND DMG 1 ENE PARIS 38.21N 84.25W
03/14/2019 BOURBON KY COUNTY OFFICIAL
A SCHOOL OFFICIAL IN BOURBON COUNTY STATED
THAT TREES WERE DOWN ACROSS THE COUNTY DUE
TO NON-THUNDERSTORM WINDS.
&&
KDWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:20 PM EDT | Special Weather Statement | LMK | Dubois | 40 min |
| Mar 14, 12:30 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 16 min |
| Mar 14, 12:56 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 34 min |
| Mar 14, 1:08 PM EDT | Tornado Warning | LMK | Dubois | 22 min |
| Mar 14, 1:18 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 27 min |
| Mar 14, 1:25 PM EDT | Tornado Warning | LMK | Orange | 25 min |
| Mar 14, 1:43 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 32 min |
| Mar 14, 2:06 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 24 min |
| Mar 14, 2:11 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 34 min |
| Mar 14, 2:14 PM EDT | Tornado Warning | LMK | Washington | 16 min |
| Mar 14, 2:25 PM EDT | Tornado Warning | LMK | Crawford, Orange | 25 min |
| Mar 14, 2:40 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 35 min |
| Mar 14, 2:52 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 23 min |
| Mar 14, 2:58 PM EDT | Tornado Warning | LMK | Washington | 17 min |
| Mar 14, 3:13 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 32 min |
| Mar 14, 3:15 PM EDT | High Wind Warning | LMK | Clark, Floyd, Harrison | 3 hr |
| Mar 14, 3:15 PM EDT | Wind Advisory | LMK | Clark, Floyd, Harrison | 8 hr |
| Mar 14, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison | 24 min |
| Mar 14, 3:53 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 37 min |
| Mar 14, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 20 min |
| Mar 14, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 12 min |
| Mar 14, 4:54 PM EDT | Areal Flood Advisory | LMK | Clark, Floyd | 3 hr |
| Mar 14, 4:59 PM EDT | Tornado Warning | LMK | Clark, Jefferson, Scott | 16 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.